MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA8875-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tonsillectomy, the device began smoking, the device was reported as much warmer than normal during use by the surgeon.There were no sparking or arcing during the case.A backup device was available to complete the procedure successfully, delay and patient injuries were not reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.We cannot determine if there is a relationship between the device and the incident because the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.If the device associated with this event is returned at a future date, this evaluation will be reopened for investigation.The procise ez view coblator ii wand will create steam when sufficient suction is not used and give the user the perception that it is smoking.This occurs when the wand is burning off the residual fluid on the distal tip.Any lack of suction will also enhance and promote a more visual effect.The instruction for use contains warnings and precautionary statements regarding maintaining proper suction flow and potential device failure if not adhered to.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROCISE EZ VIEW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8353878
Report Number3006524618-2019-00104
Device Sequence Number1915050
Product Code GEI
UDI-Device Identifier00817470004335
UDI-Public00817470004335
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Catalogue NumberEICA8875-01
Device Lot Number2019073
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1